Alert archive / Minnesota / River Flood Warnings in 2013
River Flood Warning 17, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 14, 2013, 10:11 PM CDT for Olmsted County, Winona County, Minnesota. It took effect at Apr 14, 2013, 10:23 PM CDT. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2013, 10:11 PM CDT (03:11 UTC)
- In effect from
- Apr 14, 2013, 10:23 PM CDT
- Expired
- Apr 15, 2013, 6:30 PM CDT
- In force
- 20 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Olmsted County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).
- Action stage
- 12 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
884 WGUS43 KARX 150311 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1011 PM CDT SUN APR 14 2013 .HEAVY RAINFALL THIS EVENING HAS RESULTED IN A RAPID RISE ALONG THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER STATE PARK. MINOR FLOODING IS EXPECTED OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THIS AREA...BE ALERT FOR HIGH OR RISING WATER...AND MOVE TO HIGHER GROUND IF NECESSARY. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-151511- /O.NEW.KARX.FL.W.0017.130415T0323Z-130415T2330Z/ /WSPM5.1.ER.130415T0323Z.130415T0400Z.130415T0530Z.NO/ 1011 PM CDT SUN APR 14 2013 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * UNTIL MONDAY EVENING. * AT 10:00 PM SUNDAY THE STAGE WAS 13.3 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 13.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. && LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205 $$
1 follow-up statement
508 WGUS83 KARX 150953 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 453 AM CDT MON APR 15 2013 .RECENT RAINFALL AND SNOWMELT HAS CAUSED HIGH WATER LEVELS ON THE TREMPEALEAU RIVER AT DODGE. ANOTHER ROUND OF RAINFALL IS EXPECTED LATE THIS EVENING INTO TONIGHT AND CAUSE THE RIVER TO RISE ABOVE FLOOD STAGE TUESDAY. THE FLOOD WARNING WILL REMAIN IN EFFECT TO ACCOUNT FOR THIS SECOND RISE. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-160053- /O.CON.KARX.FL.W.0007.000000T0000Z-130420T0600Z/ /DDGW3.1.RS.130406T0143Z.130412T0400Z.130419T1200Z.NO/ 453 AM CDT MON APR 15 2013 THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TODAY AND CONTINUE TO RISE TO NEAR 10.0 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 9.5 FEET...THE ENTRANCE ROAD TO THE TREMPEALEAU NATIONAL WILDLIFE REFUGE IS FLOODED. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ MNC109-169-151023- /O.CAN.KARX.FL.W.0017.000000T0000Z-130415T2330Z/ /WSPM5.1.ER.130415T0317Z.130415T0400Z.130415T0508Z.NO/ 453 AM CDT MON APR 15 2013 THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * AT 4:00 AM MONDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 13.5 FEET. * FELL BELOW FLOOD STAGE EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 14, 7:12 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 14, 7:12 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 712 PM CDT SUN APR 14 2013 .SHORT TERM... 712 PM CDT SUN APR 14 2013 WARM FRONT IS MAKING NORTHWARD PROGRESS ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA EARLY THIS EVENING. TEMPERATURES WARMED INTO THE LOWER 40S AS FAR NORTH AS KAUM-KFKA-KY51-KDLL THROUGH 00Z. READINGS HAD SURGED INTO THE LOWER 60S OVER THE FAR SOUTHERN PART OF THE FORECAST AREA...BUT NOW THAT THE SUN IS SETTING EXPECT THAT TO FALL BACK. MEANWHILE THE COLD FRONT WAS MAKING EASTWARD PROGRESS ACROSS CENTRAL IA AS THE SECONDARY LOW ALONG THE MN/IA BORDER MOVED NORTHEAST. FINALLY...FURTHER NORTH THE REGION REMAINS LOCKED INTO THE COOL AIR AND MIXED PRECIPITATION. FROM REPORTS RECEIVED IN WESTERN AND NORTH CENTRAL WI...OPTED TO EXTEND THE ADVISORY THROUGH 06Z...AND PRECIPITATION WILL CONTINUE AND TEMPERATURES WILL LIKELY NOT BUDGE. SHORT TERM MESOSCALE MODELS ARE HANDLING THE SITUATION REASONABLY WELL...AND HAVE FOLLOWED THE HRRR AND ARXLAPS MODEL RUNS FOR UPDATES THIS EVENING. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 310 PM CDT SUN APR 14 2013 UPPER LEVEL RIDGING TRANSITIONS OVER THE UPPER MISSISSIPPI RIVER VALLEY WITH THE EXIT OF THE LOW PRESSURE SYSTEM. THE 14.12Z GFS/NAM WOULD BRING PIECES OF UPPER LEVEL ENERGY ACROSS THE TOP OF THE RIDGE...WHILE OVER IA/NORTHERN ILL THEY BOTH SUGGEST AN AREA OF LOW LEVEL WARM AIR ADVECTION/ISENTROPIC UPGLIDE/SLOPING FRONTOGENETIC LIFT. BOTH AREAS COULD HAVE ENOUGH FORCING FOR LIGHT PCPN PRODUCTION...AND THIS IS REFLECTED IN THE GFS/NAM QPF FIELDS. BETTER CHANCES WOULD BE TO THE SOUTH. HOWEVER...SATURATION LOOKS TO BE AN ISSUE. NORTH-SOUTH RUNNING X-SECTIONS AND BUFKIT SOUNDINGS SHOW AN INCREASE IN MOISTURE FROM THE SOUTH...MOSTLY CONFINED AROUND 700 MB...WITH A RELATIVELY DRY ATMOSPHERE SUB 850 MB. THINK THERE WILL BE ENOUGH LIFT TO WORK WITH THE AVAILABLE SATURATION TO GET THROUGH THAT DAY LAYER...MOSTLY AS SPRINKLES TO LIGHT SHOWERS. ACCUMULATIONS LOOK MINIMAL AT THE MOMENT...WITH CHANCES CONFINED TO PARTS OF NORTHEAST IA/SOUTHWEST WI. STORM SYSTEM STILL SLATED TO IMPACT THE AREA IN THE WED NIGHT/THU TIME FRAME...WITH THE GFS/ECMWF BRINGING A SFC LOW FROM THE SOUTHERN PLAINS TO ACROSS NORTHERN ILL BY 06Z THU. THE GEM IS A BIT FARTHER NORTH...BUT HAS SIMILAR TIMING. CURRENT TRACK WOULD ALLOW FOR THE SYSTEM TO BRING A GOOD AMOUNT OF LOW LEVEL WARM AIR NORTHWARD...WHICH WOULD RESULT IN MAINLY RAIN FOR THE LOCAL FORECAST AREA...AND THE SYSTEM/S DEFORMATION SNOW BAND LAYING UP ACROSS NORTHERN MN. THAT SAID...THE MODELS HAVE BEEN JUMPING AROUND QUITE A BIT...SO CONFIDENCE IS SHAKY IN JUST HOW THIS WILL PLAY OUT. CHANCES FOR PCPN LOOK FAIRLY HIGH...EVEN LIKELY...BUT JUST WHAT WILL FALL AND HOW MUCH IS STILL UNCERTAIN. CAN/T RULE OUT ANOTHER SHOT FOR LATE SEASON SNOW. CYCLONIC FLOW POST THIS STORM SYSTEM COULD KEEP SOME SMALL PCPN CHANCES LINGERING INTO NEXT WEEKEND. THERE WILL ALSO BE ANOTHER SHOT OF UNSEASONABLY COLD AIR. HIGHS WILL BE STUCK IN THE 40S THU-FRI...WITH BELOW FREEZING LOWS. && .AVIATION...TONIGHT AND TUESDAY 712 PM CDT SUN APR 14 2013 DIFFICULT FORECAST THIS EVENING WITH SECONDARY LOW AND PASSAGE OF BOTH WARM AND COLD FRONTS ANTICIPATED. RAIN AND EVEN THE POSSIBILITY OF ISOLATED THUNDER AS THESE FEATURES PASS. VISIBILITY COULD BRIEFLY FALL BELOW 2 MILES IN THE HEAVIEST RAIN FOR A TIME THIS EVENING. ANTICIPATE THAT THE FRONT WILL PASS KRST PRIOR TO MIDNIGHT...AND THE KLSE AREA JUST AFTER MIDNIGHT. THIS SHOULD PUT AN END TO THE RAIN CHANCES...WITH CLEARING SKIES. WILL BE A BIT BREEZY FROM THE SOUTHWEST HOWEVER. && .HYDROLOGY...THIS WEEK ISSUED AT 310 PM CDT SAT APR 12 2013 THE CURRENT PRECIPITATION EVENT IS STILL ON TRACK TO PRODUCE BETWEEN 1 AND 1.5 INCHES OF LIQUID ACROSS MUCH OF THE REGION. THE SLOWER PROGRESSION OF THE STORM SYSTEM WILL SHIFT THE AXIS OF HEAVIER RAINFALL A BIT WESTWARD...NOW MORE ALONG AND EAST OF THE MISSISSIPPI RIVER. LATER THIS EVENING AS THE COLD FRONT CROSSES...CONVECTION COULD LEAD TO ISOLATED HIGHER RAINFALL AMOUNTS WITH SOME 2.0 INCH TOTALS POSSIBLE. REGARDLESS...THE FORECAST QPF BRINGS ANOTHER ROUND OF SIGNIFICANT RISES ON THE BLACK AND KICKAPOO RIVER BASINS TO JUST SHY OF FLOOD STAGE. ON THE TREMPEALEAU RIVER AT DODGE...A CONTINUATION OF MINOR FLOODING IS EXPECTED. OTHER TRIBUTARIES ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN WILL SEE WITHIN-BANKFULL RISES OVER THE NEXT FEW DAYS. THE CAVEAT IS IF OBSERVED RAINFALL TONIGHT IS MUCH HIGHER THAN FORECAST...THEN FLOOD WARNINGS WOULD BE NEEDED FOR A FEW SITES ON THE KICKAPOO AND BLACK...SO THOSE WITH INTERESTS ON AREA RIVERS SHOULD STAY TUNED TO THE LATEST RIVER STATEMENTS AND FORECASTS. THE MAIN STEM OF THE MISSISSIPPI RIVER WILL REMAIN NEARLY STEADY OR SEE A GRADUAL UPTICK THIS WEEK AS RAIN AND SNOWMELT TODAY/TONIGHT WORKS ITS WAY DOWNSTREAM. THE ONLY EXCEPTION IS AT MCGREGOR IOWA...WHERE THE RIVER LEVEL RISES ENOUGH SUCH THAT BY WEDNESDAY NIGHT INTO THURSDAY IT APPROACHES FLOOD STAGE. LOOKING AHEAD...ANOTHER SYSTEM SYSTEM LOOKS TO IMPACT THE ENTIRE REGION WEDNESDAY NIGHT AND THURSDAY. CURRENT HPC DAY 4-5 QPF POINTS TO ANYWHERE FROM 3/4 TO 1.5 INCHES OF LIQUID. THESE AMOUNTS CERTAINLY WOULD INITIATE SOME AND/OR PROLONG FLOODING CONCERNS ACROSS THE REGION. && .ARX WATCHES/WARNINGS/ADVISORIES... 712 PM CDT SUN APR 14 2013 WI...WINTER WEATHER ADVISORY UNTIL 1 AM CDT MONDAY FOR WIZ017. MN...NONE. IA...NONE. && SHORT TERM...MW LONG TERM....RIECK AVIATION...MW HYDROLOGY....ZT
Hazardous weather outlook, Apr 14, 7:15 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 715 PM CDT SUN APR 14 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034- 041>044-053>055-061-151100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 715 PM CDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. NO SEVERE WEATHER IS EXPECTED FROM THESE. RIVERS ARE EXPECTED TO REMAIN HIGHER THAN NORMAL WITH THE ADDITIONAL RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONGER STORM SYSTEM IS EXPECTED TO IMPACT THE REGION WEDNESDAY INTO THURSDAY WITH RAIN OR SNOW. IT IS TOO EARLY TO DISCERN THE IMPACTS OF THIS STORM. SOME AREA RIVERS WILL CONTINUE TO RUN HIGH THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER PRECIPITATION REPORTS THROUGH THIS EVENING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-151100- TAYLOR- 715 PM CDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WINTRY MIX OF FREEZING RAIN AND SLEET WILL CONTINUE ACROSS NORTH CENTRAL WISCONSIN THIS EVENING. WITH TEMPERATURES NEAR 32 DEGREES... SOME ICING IS EXPECTED ON TREES...POWER LINES AND UNTREATED ROADS. PLAN ON SOME SLIPPERY TRAVEL CONDITIONS TONIGHT. RIVERS ARE EXPECTED TO REMAIN HIGHER THAN NORMAL WITH THE ADDITIONAL RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONGER STORM SYSTEM IS EXPECTED TO IMPACT THE REGION WEDNESDAY INTO THURSDAY WITH RAIN OR SNOW. IT IS TOO EARLY TO DISCERN THE IMPACTS OF THIS STORM. SOME AREA RIVERS WILL CONTINUE TO RUN HIGH THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... PRECIPITATION REPORTS THROUGH THIS EVENING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MW/DAS/RRS
In the hours before
Special weather statement, Apr 14, 5:47 PM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 547 PM CDT SUN APR 14 2013 IAZ008-018-MNZ079-086-087-094-095-142345- DODGE-FILLMORE-FLOYD-MITCHELL-MOWER-OLMSTED-WABASHA- 547 PM CDT SUN APR 14 2013 AT 545 PM...DOPPLER RADAR INDICATED A LINE OF FAST-MOVING THUNDERSTORMS REACHING FROM MASON CITY UP TO NEAR AUSTIN...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 30 TO 35 MPH AND SOME SMALL HAIL MAY ACCOMPANY THESE THUNDERSTORMS AS THEY PASS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... AUSTIN...RUDD...LYLE...ST. ANSGAR...FLOYD...CLAREMONT AND OSAGE. MW
Special weather statement, Apr 14, 6:00 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 600 PM CDT SUN APR 14 2013 WIZ029-150000- CLARK- 600 PM CDT SUN APR 14 2013 ...SOME FREEZING RAIN PERSISTS... WITH TEMPERATURES HOVERING NEAR 32 DEGREES AND AREAS OF RAIN CONTINUING...SOME FREEZING RAIN WILL PERSIST ACROSS THE AREA INTO THE EARLY EVENING HOURS. THE FREEZING RAIN WILL MAINLY ACCUMULATE ON TREES AND POWER LINES...HOWEVER SOME ICING IS POSSIBLE ON UNTREATED ROADS. IF TRAVELING THIS EVENING...ALERT FOR SLUSHY AND SLIPPERY SPOTS... ESPECIALLY ON SECONDARY ROADS AND ROADS ON NORTH FACING HILLSIDES. MW
Local storm report, Apr 14, 9:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
950 PM CDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN OSAGE 43.28N 92.81W
04/14/2013 M2.00 INCH MITCHELL IA MESONET
24-HOUR TOTAL. 1.66 IN LAST 12 HOURS
0900 PM HEAVY RAIN 2 W IONIA 43.04N 92.50W
04/14/2013 M1.81 INCH CHICKASAW IA MESONET
24-HOUR TOTAL. 1.01 IN LAST 12 HOURS
0900 PM HEAVY RAIN OSAGE 43.28N 92.81W
04/14/2013 M1.67 INCH MITCHELL IA MESONET
24-HOUR TOTAL
0900 PM HEAVY RAIN PRESTON 43.67N 92.08W
04/14/2013 M1.67 INCH FILLMORE MN AWOS
24-HOUR TOTAL. 1.16 IN LAST 12 HOURS
0900 PM HEAVY RAIN PILOT MOUND 43.82N 92.04W
04/14/2013 M1.58 INCH FILLMORE MN MESONET
24-HOUR TOTAL. 1.48 IN LAST 12 HOURS
0900 PM HEAVY RAIN LANESBORO 43.72N 91.97W
04/14/2013 M1.58 INCH FILLMORE MN MESONET
24-HOUR TOTAL. 1.36 IN LAST 12 HOURS
0900 PM HEAVY RAIN FILLMORE 43.75N 92.27W
04/14/2013 M1.48 INCH FILLMORE MN MESONET
12-HOUR TOTAL
0900 PM HEAVY RAIN CHARLES CITY 43.07N 92.68W
04/14/2013 M1.44 INCH FLOYD IA MESONET
24-HOUR TOTAL
0900 PM HEAVY RAIN DECORAH 43.31N 91.79W
04/14/2013 M1.39 INCH WINNESHIEK IA MESONET
24-HOUR TOTAL
&&
MWNearby
River Flood Warnings in Minnesota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.